I’ve been on the Nexplanon for about 7 months and I haven’t had my period I recently just got it and it’s heavy bleeding is that bad ?

It’s hard to say exactly what is going on without seeing a medical professional but we can try and clear some things up for you.

A very common side effect of the Nexplanon can be irregular bleeding. Some people lose their period completely; some have irregular spotting, and some people bleed more for the adjustment period. Sometimes it can take anywhere from 3-6 months for the body to adjust to the new hormone.  The reason this happens is because Nexplanon contains the hormone Progesterone, which over time stops the uterine lining from building up. Sometimes it will still build up and then shed. This is why someone may not have a period, or may have irregular bleeding. This is completely okay and healthy.

So with that being said, having an irregular period is normal with the Nexplanon and is actually very common.  If you are worried or want to talk to a medical professional about your irregular period you can do that at our Teen Clinic. Give us a call to make an appointment! 303-442-5160